LISINOPRIL — Description

Home Forums Angina Pectoris Lisinopril LISINOPRIL — Description

This topic contains 6 replies, has 4 voices, and was last updated by  MJ 3 months ago.

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #475

    MJ
    Moderator

    Lisinopril is in a class of medications called angiotensin-converting enzyme (ACE) inhibitors. It works by decreasing certain chemicals that tighten the blood vessels, so blood flows more smoothly and the heart can pump blood more efficiently. It is used alone or in combination with other medications to treat high blood pressure and heart failure. It is also used to improve survival after a heart attack.

    Lisinopril comes as a tablet to take by mouth and is usually taken once a day.

    Your doctor will most likely start you on a low dose of lisinopril and gradually increase your dose.

    #558

    richardrodriguez
    Participant

    Just wondering how long it takes for lisinopril to kick in after I start taking it? I was diagnosed with hypertension and this medication was prescribed to me by my doctor. I am looking forward to going back to work but was advised by my boss that I would have to do my physical exam before reporting to work to make sure I am fit to work. Would I have to wait long for my blood pressure to go down?

    #559

    MJ
    Moderator

    Lisinopril usually start to kick in within 1 hour. During this time your blood pressure will start to go down. However, it would take 6 hours for this drug to reach its maximum effects. If your blood pressure does not go back to normal during the 1st hour, don’t worry. Give it another 5 hours and check your bp again if it’s back to normal. Though, considering that you had just been started with this medication, there is a high chance that your doctor started you on a low dose and will increase it gradually. The best thing you could do now is to monitor your blood pressure daily and see if it has become stable. If it has, you may proceed with your physical exam with no worries..

    #669

    brad
    Participant

    I started getting dry mouth when I began taking lisinopril. Then this would cause me to cough frequently. Is there a way to get rid of this?

    #670

    MJ
    Moderator

    One of the common side effect of taking lisinopril is developing cough caused by dry mouth. You could try to increase the frequency of your water intake to keep your mouth and throat moist. If it does not go away, and it’s affecting your quality of life, consult with your doctor if a change of medication would be possible.

    #675

    mckenziecollins1039
    Participant

    Should I watch out for specific foods while on this medication?

    #676

    MJ
    Moderator

    When you are taking lisinopril, it is recommended to avoid avoid moderately high or high potassium foods in your diet since this may cause an excessive increase of potassium in your blood. Having very high potassium levels in your blood could cause your heart to beat irregularly, and may even lead to heart attack. Salt substitutes or potassium supplements must not be used while taking lisinopril, unless advised by your doctor.

Viewing 7 posts - 1 through 7 (of 7 total)

You must be logged in to reply to this topic.